MAUDE Adverse Event Report: ARTHREX INC. SUTURELASSO, CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. SUTURELASSO, CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-4068C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a case, after the crescent suturelasso, ar-4068c, had been bent multiple times by the surgeon, the tip broke off in the glenohumeral joint of the patient and needed to be retrieved.Prior to breakage, the surgeon forced the lasso to bend at the tip multiple times by pushing it into a metal instrument tray and also using a needle driver to manipulate the tip of it.The broken piece of the suturelasso was approximately an inch long.The surgeon attempted to retrieve the piece using fluoroscopy but was unable to retrieve the piece arthroscopically.The surgery lasted approximately 4 - 4 1/2 hours.A second surgery was scheduled at a different hospital the same day for the removal of the suturelasso fragment by the same surgeon (arthrex reference (b)(4)).The needle driver (part and lot number unknown) that was used to try and bend the suturelasso broke during the attempt.This occurred outside the patient field and the needle driver broken piece was accounted for.Follow-up investigation: type of procedure being performed was a shoulder arthroscopy with capsulorraphy.

Brand Name
SUTURELASSO, CRESCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600202
Report Number1220246-2018-00239
Device Sequence Number13808509
Product Code LXH
UDI-Device Identifier00888867031555
UDI-Public00888867031555
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-4068C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;